Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 19, NWS Wilmington, NC

March 3, 2016

NWS Wilmington, NC issued this small craft advisory at Mar 3, 2016, 4:27 AM EST. It took effect at Mar 3, 2016, 9:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2016, 4:27 AM EST (09:27 UTC)
In effect from
Mar 3, 2016, 9:00 PM EST
Expired
Mar 4, 2016, 6:00 PM EST
In force
21 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

459 
WHUS72 KILM 030927
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
427 AM EST THU MAR 3 2016

AMZ254-256-031730-
/O.NEW.KILM.SC.Y.0019.160304T0200Z-160304T1400Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
427 AM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM EST FRIDAY.

* WINDS...AHEAD OF THE APPROACHING LOW...EAST TO SOUTHEAST AT 15
  TO 25 KT BECOMING SOUTH TO SOUTHWEST 15 TO 25 KT DURING TONIGHT.
  AFTER THE LOWS PASSAGE...NORTHWEST 15 TO 25 KT DURING DAYTIME
  FRI MORNING.

* SEAS...BUILDING TO 4 TO 7 FT BY FRIDAY MORNING. FIVE TO 6
  SECOND PERIOD WIND WAVES TO DOMINATE THE SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-031730-
/O.NEW.KILM.SC.Y.0019.160304T0200Z-160304T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
427 AM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON EST FRIDAY.

* WINDS...AHEAD OF THE APPROACHING LOW...EAST TO SOUTHEAST AT 15
  TO 25 KT BECOMING SOUTH TO SOUTHWEST 15 TO 25 KT WITH FEW GUSTS
  TO 30 KT DURING TONIGHT. AFTER THE LOWS PASSAGE...NORTHWEST 15
  TO 25 KT WITH POSSIBLE GUSTS TO 30 KT DURING DAYTIME FRI
  MORNING.

* SEAS...BUILDING TO 4 TO 7 FT WITH POSSIBLE 8 FOOTERS OFF CAPE
  FEAR FRIDAY MORNING. FIVE TO 6 SECOND PERIOD WIND WAVES TO
  DOMINATE THE SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DOUGH
7 follow-up statements
557 
WHUS72 KILM 031658
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1158 AM EST THU MAR 3 2016

...SYSTEM WILL BRING ADVISORY CONDITIONS TO THE WATERS OVERNIGHT
AND EARLY ON FRIDAY...

AMZ254-256-040000-
/O.CON.KILM.SC.Y.0019.160304T0200Z-160304T1400Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1158 AM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM EST FRIDAY...

* WINDS...WEST 15 TO 25 KT...GUSTS TO 30 MPH.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-040000-
/O.CON.KILM.SC.Y.0019.160304T0200Z-160304T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1158 AM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON EST FRIDAY...

* WINDS...NORTHWEST 20 TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
171 
WHUS72 KILM 031955
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
255 PM EST THU MAR 3 2016

...SYSTEM WILL BRING ADVISORY CONDITIONS TO THE WATERS OVERNIGHT
AND EARLY ON FRIDAY...

AMZ254-256-040500-
/O.EXT.KILM.SC.Y.0019.160304T0200Z-160304T1700Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
255 PM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
NOON EST FRIDAY...

* WINDS...NE THIS EVENING 15 TO 25 KT...BECOMING N AND NW 15 TO 25
  KT WITH GUSTS TO 30 KT EARLY ON FRIDAY. 

* SEAS...4 TO 7 FEET...HIGHEST OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-040500-
/O.CON.KILM.SC.Y.0019.160304T0200Z-160304T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
255 PM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON EST FRIDAY...

* WINDS...NE WINDS 15 TO 25 KT THIS EVENING...BECOMING N AND NW20
  TO 30 KT EARLY FRIDAY. 

* SEAS...5 TO 8 FEET...HIGHEST OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

8
238 
WHUS72 KILM 040239
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
939 PM EST THU MAR 3 2016

AMZ250-252-254-256-041100-
/O.CON.KILM.SC.Y.0019.000000T0000Z-160304T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
939 PM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
930 
WHUS72 KILM 040839
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
339 AM EST FRI MAR 4 2016

AMZ254-256-041645-
/O.EXT.KILM.SC.Y.0019.000000T0000Z-160304T2000Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
339 AM EST FRI MAR 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...NORTH TO NORTHWEST 15 TO 25 KT...WITH FEW GUSTS UP TO
  30 KT EARLY THIS MORNING.

* SEAS...3 TO 6 FEET. DOMINATING PERIODS TO RUN AROUND 5 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-041645-
/O.EXT.KILM.SC.Y.0019.000000T0000Z-160304T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
339 AM EST FRI MAR 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...NORTH TO NORTHWEST 15 TO 25 KT...WITH GUSTS UP TO 30 KT
  THRU LATE THIS MORNING. 

* SEAS...4 TO 7 FEET...HIGHEST OFF CAPE FEAR. DOMINATING PERIODS
  WILL RUN 5 TO 6 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DCH
708 
WHUS72 KILM 041640
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1140 AM EST FRI MAR 4 2016

...SMALL CRAFT ADVISORIES REMAIN POSTED...

AMZ254-256-042000-
/O.CON.KILM.SC.Y.0019.000000T0000Z-160304T2000Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1140 AM EST FRI MAR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-042300-
/O.CON.KILM.SC.Y.0019.000000T0000Z-160304T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1140 AM EST FRI MAR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
295 
WHUS72 KILM 042001
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
301 PM EST FRI MAR 4 2016

...SMALL CRAFT ADVISORY REMAIN POSTED FOR THE NORTH CAROLINA
WATERS AND AN EXERCISE CAUTION STATEMENT FOR SOUTH CAROLINA...

AMZ254-256-042115-
/O.EXP.KILM.SC.Y.0019.000000T0000Z-160304T2000Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
301 PM EST FRI MAR 4 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON...

$$

AMZ250-252-042300-
/O.CON.KILM.SC.Y.0019.000000T0000Z-160304T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
301 PM EST FRI MAR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
221 
WHUS72 KILM 042255
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
555 PM EST FRI MAR 4 2016

AMZ250-252-050000-
/O.EXP.KILM.SC.Y.0019.000000T0000Z-160304T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
555 PM EST FRI MAR 4 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

$$

9

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 4:14 AM EST, 13 minutes earlier.

Area forecast discussion, Mar 3, 4:14 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
414 AM EST THU MAR 3 2016

.SYNOPSIS...
LOW PRESSURE WILL STRENGTHEN AS IT APPROACHES FROM THE WEST TODAY
BRINGING THE AREA A STEADY RAIN TONIGHT. DRY AND COOL AIR WILL
SWEEP IN BEHIND THIS SYSTEM FRIDAY AND INTO THE WEEKEND. A WARMUP
STARTS NEXT TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM THURSDAY...PROGRESSIVE WX PATTERN AGAIN FOR THE NEAR
TERM PERIOD. THIS HAS BEEN THE MAIN STORY FOR THIS WEEK. BRIEF
PERIOD OF HIGH PRESSURE RIDGING IN FROM THE NORTH WILL PROVIDE
TRANQUIL WX CONDITIONS INTO THIS AFTN.  A FAST MOVING...POTENT...LOW
AMPLITUDE MID-LEVEL S/W TROF ACROSS THE CENTRAL PLAINS STATES VERY
EARLY THIS MORNING...IS PROGGED BY THE MODELS TO RACE
SOUTHEASTWARD...REACHING THE CAROLINAS AND MID-ATLANTIC REGION BY
SUNRISE FRIDAY. THE SFC LOW ACCOMPANYING IT REMAINS RATHER DOCILE
IE. 1010 MB...AS IT REACHES THE EASTERN GULF COAST STATES BY SUNSET
TODAY. MODELS INDICATE THAT THE SFC COASTAL TROF/FRONT WILL DEVELOP
OVER THE ADJACENT ATL WATERS FROM CAPE HATTERAS SOUTH TO SAVANNAH BY
THIS EVENING. UP TO THIS POINT...THE ILM CWA WILL START OFF MAINLY
SUNNY DURING THE AM...WITH AN INCREASE IN HIGH AND MID-LEVEL
MOISTURE DURING THIS AFTN. GENERALLY...PWS INCREASE FROM A QUARTER
TO HALF INCH THIS MORNING TO THREE-QUARTERS TO 1 INCH BY THIS
EVENING. OVERRUNNING IE. ISENTROPIC LIFT DYNAMICS WILL RESULT IN
LIGHT TO MODERATE RAIN BREAKING OUT INLAND FROM THE COAST BY EARLY
THIS EVENING. MOISTURE TAPPING OF THE GULF OF MEXICO REMAINS
SOMEWHAT LIMITED...HOWEVER ATLANTIC MOISTURE WILL DEFINITELY FEED
INTO THIS LOW. THE SFC LOW IS PROGGED TO RE-DEVELOP INTO A 1009MB
LOW ALONG THE COASTAL FRONT/TROF JUST OFF THE ILM CWA COAST BY
MIDNIGHT TONIGHT. THIS POSITION WILL RESULT IN AMPLE ATLANTIC
MOISTURE TAPPING...ESPECIALLY THE WARM GULF STREAM WATERS...AND
ALSO A BAROCLINIC ZONE TO TRACE ALONG IE. THE COASTAL FRONT.
MODELS INDICATE THE LOW WILL FURTHER DEVELOP INTO A GALE
SYSTEM...DROPPING INTO A 999 MB LOW...AS IT TRACKS ALONG THE
COASTAL FRONT/TROF TO OFF CAPE HATTERAS BY SUNRISE FRI. PWS DO
INCREASE TO 1.00 TO 1.25 INCHES BRIEFLY TONIGHT...WITH THE HIER
PWS ALONG THE IMMEDIATE COAST.

GIVEN THE OVERALL DYNAMICS OF THIS SYSTEM...THE FA COULD SEE A QUICK
DOSING OF ONE HALF TO 1 INCH RAINFALL AMOUNTS DUE TO THE EFFICIENT
RAINFALL PRODUCTION ASSOCIATED WITH THIS SYSTEM. NOT ENOUGH FOR
FLOOD WATCHES BUT COULD RESULT IN ADDITIONAL RIVER FLOODING WITH
TIME. WILL HAVE TO WAIT AND SEE WHAT THE ATLANTA RFC COMES UP
WITH IN THEIR MODELING OF OUR LOCAL RIVERS. THE OTHER CONCERN IS
ANY SEVERE THUNDERSTORM POTENTIAL. THE PROGGED HODOGRAPHS/HELICITY
VALUES FOR THE ILM CWA DURING THE OVERNIGHT AND PRE-DAWN HRS OF
FRIDAY INDICATE FAVORABLE FOR TORNADO DEVELOPMENT. THIS ESPECIALLY
TRUE ALONG THE IMMEDIATE COAST WHERE THE COASTAL FRONT LIES.
HOWEVER...MODEL SOUNDINGS FOR LOCATIONS ACROSS THE FA INDICATE
INSTABILITY WILL BE SERIOUSLY LACKING...WITH SUB-PAR LOW LEVEL
LAPSE RATES. THUS ANY CONVECTION THAT OCCURS WILL BE ALONG THE
IMMEDIATE COAST IE. ELEVATED CONVECTION...AND ACROSS THE ADJACENT
COASTAL AND OFFSHORE WATERS. FOR COVERAGE...ISOLATED AT BEST IN
THE AFOREMENTIONED LOCATIONS. AS FOR MAX/MIN TEMPS...USED A
CONSENSUS DERIVED FROM AMONGST THE AVBL MODEL MOS GUIDANCE.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...

AS OF 3 AM THURSDAY... MAIN VORT SWINGS THROUGH PRIOR TO DAYBREAK
FRIDAY AND WITH IT THE DEEP MOISTURE AND RAIN CHANCES. ONE TRAILING
VORT WILL KEEP US CARRYING POPS ALONG THE COAST DURING THE MORNING
HOURS BUT MOST OF FRIDAY WILL BE RAIN-FREE AND A BIT BREEZY AT
TIMES. 850MB TEMPS FALL JUST SHY OF 0C MARK KEEPING HIGHS GENERALLY
IN THE MID 50S...MAYBE 60 SOUTHERN ZONES. LIGHT TO PERHAPS CALM
WINDS FRIDAY NIGHT AS THE HIGH BUILDS IN ALLOW US TO RADIATE PRETTY
GOOD INTO THE MID OR UPPER 30S FOR LOWS...A CATEGORY OR MORE BELOW
CLIMATOLOGY. WARM ADVECTION ON SATURDAY LOOKING PRETTY PALTRY AS
DOES VERTICAL MIXING. WE'LL MANAGE TO TACK ON A FEW DEGREES TO
DAYTIME HIGHS BUT THEY'LL STILL REMAIN A TAD SHY OF CLIMO.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...

AS OF 3 AM THURSDAY... THOUGH THERE IS STILL A WEAK NORTHERLY
BOUNDARY LAYER FLOW LOW LEVEL TEMPERATURES MODERATE A BIT WHILE MID
LEVEL HEIGHTS BUILD SUNDAY. AS A RESULT THE AFTERNOON WILL TURN OUT
SEASONABLE. LOW LEVEL RIDGE MOVES OFF THE COAST ON MONDAY AS DOES
THE LOW LEVEL THERMAL TROUGH. THIS WILL CLEAR THE PATH FOR SOME MUCH
WARMER AIR FLOW ATOP THE SURFACE WEDGE. MODEL GUIDANCE IS NORMALLY
TO QUICK IN BREAKING DOWN A RIDGE IN CASES LIKE THIS BUT THIS
EVENING MOS INDICATES ONE LAST DAY OF NEAR CLIMO TEMPS PERHAPS
THEY'RE HANDLING A WEDGE WELL FOR A CHANGE.  BUT ONCE THIS HIGH DOES
MOVE OFF THE COAST AT THE SURFACE COME TUESDAY AND WEDNESDAY TEMPS
SHOULD JUMP UP WELL ABOVE CLIMO.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 06Z...LOOKING AT TRANQUIL VFR CONDITIONS FROM EARLY THIS
MORNING THROUGH EARLY THIS EVENING. THIS A RESULT OF HIGH PRESSURE
TEMPORARILY AFFECTING THE LOCAL WATERS FROM THE NORTH. FROM THIS
AFTN THRU LATE THIS EVENING...THE FORECAST AREA WILL COME UNDER
THE INFLUENCE OF THE NEXT WX SYSTEM...WHICH IN THIS CASE IS AN
AREA OF LOW PRESSURE THAT MOVES ALONG THE GULF COAST STATES
TODAY...AND TO OFF THE CAROLINA COASTS BY MIDNIGHT TONIGHT. THE
LOW WILL DRAMATICALLY INTENSIFY AS IT ENCOUNTERS THE GULF STREAM
WATERS LATE TONIGHT INTO DAYTIME FRI. THE AREA TERMINALS WILL SEE
CONDITIONS DETERIORATE TO MVFR THIS EVENING...AND TO POSSIBLY IFR
AT THE END OF THE 06Z TAF ISSUANCE PERIOD. THE LOWERING OF CLOUD
DECKS AND REDUCED VSBY FROM STRATIFORM LIGHT RAINS WILL BE THE
PRIMARY DRIVERS FOR WORSENING CONDITIONS. THE COASTAL FRONT/TROF
JUST OFF THE CAROLINA COASTS IS NOT PROGGED BY THE MODELS TO PUSH
INLAND...ALTHOUGH IT MAY GET DRAWN TO THE IMMEDIATE COAST PRIOR TO
THE LOWS PASSAGE EARLY FRI.

EXTENDED OUTLOOK...MVFR/IFR CONDITIONS TONIGHT NIGHT INTO FRIDAY
DUE TO THE PASSAGE OF AN INTENSIFYING NE MOVING LOW PRESSURE
SYSTEM. OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH THE
REMAINDER OF THE PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...

AS OF 300 AM THURSDAY...SCA RAISED FOR ALL WATERS...STARTING THIS
EVENING AND ENDING MIDDAY OR POSSIBLY LATER IN THE AFTERNOON
DEPENDING ON STRENGTH AND LONGEVITY OF THE WINDS ASSOCIATED WITH
THIS LOW.

TRANQUIL CONDITIONS THIS MORNING...WILL DETERIORATE RATHER QUICKLY
THIS AFTN AND ESPECIALLY LATER TONIGHT DURING THE PRE-DAWN FRI
HOURS. THE GENESIS OF THE COASTAL FRONT/TROF WILL OCCUR THIS
AFTERNOON AND BECOME POSITIONED PARALLEL TO THE CAROLINA COASTS FROM
CAPE HATTERAS TO CAPE ROMAINE. ITS LOCATION ACROSS EITHER THE COASTAL
WATERS OR OFFSHORE WATERS WILL MAKE THE WIND FORECAST DIFFICULT TO
SAY THE LEAST. AT THIS POINT...DO NOT SEE AN ONSHORE AND INLAND
PROGRESSION OF THIS COASTAL FRONT. BUT IT COULD REACH MEANDER
JUST OFF THE IMMEDIATE COAST. THE SFC LOW IS EXPECTED TO REDEVELOP
ALONG THIS FRONT AROUND MIDNIGHT...AND INTENSIFY AS IT MOVES NE
ALONG IT...REACHING CAPE HATTERAS BY SUNRISE FRI. WINDS AND
RESULTANT SEAS SHOULD REMAIN WITHIN SCA THRESHOLDS...WITH GALES
OCCURRING JUST OUTSIDE NORTHEAST OF THE THE ILM CWA. SIGNIFICANT
SEAS TO PEAK TOWARD DAYBREAK FRI PRIOR TO THE OFFSHORE WINDS
OCCURRING AFTER THE LOWS PASSAGE.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...

AS OF 3 AM THURSDAY... COLD FRONTAL PASSAGE PRIOR TO THE START OF
THE PERIOD TO YIELD TIGHT GRADIENT AND DEEP MIXING ON FRIDAY. SMALL
CRAFT ADVISORY SEAS AND POSSIBLY WINDS EXPECTED. THE LOW DRIVING THE
FRONT WILL ACCELERATE OFF TO THE NORTHEAST AS THE DAY WEARS ON
LEADING TO WINDS AND SEAS THAT WILL DROP BELOW ADVISORY LEVELS BY
MIDDAY OR SO. THESE LIGHTENED WINDS WILL THEN VEER LATER IN THE DAY
AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. WINDS GROW EVEN
LIGHTER ON SATURDAY WITH THE HIGH EVEN CLOSER AND THEY TURN TO A
SOUTHERLY DIRECTION.

LONG TERM /SUNDAY THROUGH MONDAY/...

AS OF 3 AM THURSDAY... HIGH PRESSURE ON SUNDAY PROGRESSES EASTWARD
FROM OHIO VALLEY LEADING LOCALLY TO A VEER FROM NW TO NE. SPEEDS
WILL AVERAGE AROUND 10 KT AND SEAS 2 TO 3 FT. ADDITIONAL VEERING TO
A SOUTHERLY FLOW ON MONDAY AS THE HIGH CONTINUES TO TREK EAST AND IT
WINDS UP JUST OFFSHORE. NO REAL CHANGES TO SEAS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 AM EST FRIDAY
     FOR AMZ254-256.
     SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO NOON EST FRIDAY
     FOR AMZ250-252.

&&

SYNOPSIS...MBB
NEAR TERM...DCH
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...DCH/MAC
Hazardous weather outlook, Mar 2, 6:07 PM EST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
607 PM EST WED MAR 2 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-032315-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
607 PM EST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-032315-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
607 PM EST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE PROBABLE THURSDAY NIGHT INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 9:23 AM ESTRiver Flood WarningILMRobeson3 days

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.